Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 104, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Nov 29, 2021, 1:02 PM EST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2021, 1:02 PM EST (18:02 UTC)
- Expired
- Nov 29, 2021, 3:07 PM EST
- In force
- 2 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
808 WHUS72 KMHX 291802 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 102 PM EST Mon Nov 29 2021 AMZ135-292100- /O.EXP.KMHX.SC.Y.0103.000000T0000Z-211129T1800Z/ /O.NEW.KMHX.SC.Y.0104.211129T1802Z-211129T2100Z/ Pamlico Sound- 102 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Pamlico Sound. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-137-230-231-291915- /O.EXP.KMHX.SC.Y.0103.000000T0000Z-211129T1800Z/ Alligator River-Neuse and Bay Rivers-Albemarle Sound- Croatan and Roanoke Sounds- 102 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ152-154-300600- /O.CON.KMHX.SC.Y.0103.000000T0000Z-211130T0600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 102 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-300600- /O.CON.KMHX.SC.Y.0103.000000T0000Z-211130T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 102 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-292100- /O.CON.KMHX.SC.Y.0103.000000T0000Z-211129T2100Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 102 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest seas of 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
507 WHUS72 KMHX 292007 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 307 PM EST Mon Nov 29 2021 AMZ135-292115- /O.CAN.KMHX.SC.Y.0104.000000T0000Z-211129T2100Z/ Pamlico Sound- 307 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ156-158-292115- /O.CAN.KMHX.SC.Y.0103.000000T0000Z-211129T2100Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 307 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... A few isolated waves to 6 feet remain possible beyond 10 nm for the next couple of hours. $$ AMZ152-154-300600- /O.CON.KMHX.SC.Y.0103.000000T0000Z-211130T0600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 307 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 8 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-300600- /O.CON.KMHX.SC.Y.0103.000000T0000Z-211130T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 307 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 12:35 PM EST, 27 minutes earlier.
Area forecast discussion, Nov 29, 12:35 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1235 PM EST Mon Nov 29 2021
.SYNOPSIS...
Mostly dry conditions continue this week as high pressure
remains to the south, with a series of shortwaves passing
nearby.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 955 AM Mon...Temperatures rising a bit faster than
anticipated and raised forecast highs a couple degrees. Outer
Banks will still struggle to reach 50 with stronger northerly
winds.
Prev disco... As of 4 AM Mon...Dry cold front pushing through
ENC early this morning. Aloft, strong shortwave pivoting through
the ctrl Appalachians per latest H2O vapor imagery. 1000-500mb
thicknesses will bottom out around ~540 dm this afternoon, which
will correspond to max T's some 10 degrees below climo. Most
areas will see temps struggle towards 50 degrees today on a
breezy northwest wind gusting up to 20 mph at times this
afternoon. Other than some mountain-generated cirrus, skies will
be mostly sunny today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
As of 4 AM Mon...Ideal radiational cooling conditions tonight
as the cold high pressure area builds overhead. With afternoon
TD's down into the teens this afternoon, temps overnight will
efficiently plummet down well into the 20s, though beach
communities will remain in the 30s with a continued light breeze
through the night.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 330 AM Monday...A dry and quiet pattern will continue through
the rest of the week with temperatures gradually moderating.
High pressure at the surface centered over SE CONUS expands Eward
toward Bermuda while flow aloft around broad troughing to the north
becomes more zonal. Skies mostly clear with periods of midlevel
cloudiness stemming from moisture influx off the Pacific sent SE by
the trough aloft. SWerly flow at the SFC from the high sliding
offshore to the south builds heights allowing a gradual warm up back
to climo, approaching 60 Tuesday, mid 60s Wed, approaching 70 Thurs.
Lows follow the same trend, mid 30s Wed, low 40s Thurs, mid to upper
40s Fri.
A weak cold front approaches at the end of the week with no rain
expected with dry airmass ahead of the front. Model discrepancies
still exist, so exact timing of the front is still uncertain.
A new area of high pressure takes over behind the front from the NW
cooling temps off through the weekend.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
SHORT TERM /through Tuesday/...
As of 1235 PM Mon...Outside of some high cirrus across portions
of the CWA, skies are forecast to remain mostly clear into
Tuesday night resulting in VFR conditions through the short term
TAF period. North to northwesterly winds will persist at 10-15
knots gusting to 20 knots at times especially across the Outer
Banks early this afternoon. But, winds will ease over the next
few hours becoming calm across much of the CWA outside of the
Outer Banks tonight as high pressure builds overhead. Calm winds
and clear skies will continue into tomorrow morning before
winds increase to 5-10 knots and become southwesterly.
LONG TERM /Tuesday through Friday/...
As of 330 AM Monday...VFR flight cats prevail through the
period with no significant weathermakers. Dry high pressure in
place and very low soil moisture makes any overnight fog
development unlikely. Another dry cold front approaches late
week.
&&
.MARINE...
SHORT TERM /through tonight/...
As of 4 AM Mon...SCAs continue for the coastal waters and
sounds including the Neuse river today, and then continue for
the coastal waters tonight. Seas will build this morning with
the nwrly surge in winds of 20-30 kt expected, peaking at 5-7
ft this morning when winds are at their strongest. Winds will
diminish to 10-20 kt by late afternoon with seas subsiding to
4-6 ft north of Ocracoke and 3-5 ft south.
LONG TERM /Monday night through Friday/...
As of 330 AM Monday...Poor conditions on the waters through
most of the period, aside from a brief window of good boating
Wednesday.
While SCA conditions will diminish late Monday night into Tuesday,
SWerly winds will still be quite brisk (around 20 kts) with
seas 3 to 5 feet, making it quite bumpy on the waters. The sweet
spot of the week will be Wednesday, with high pressure over the
waters allowing Werly winds to diminish to under 10 kts and
seas subsiding to 2 to 4 ft. Winds back further to become SWerly
overnight Wed. SCA conditions possible again late week on the
waters as winds and seas pick up ahead of another cold front.
&&
.FIRE WEATHER...
As of 4 AM Mon...Afternoon relative humidities will drop to 25
to 30 percent this afternoon, as well as Tuesday afternoon,
which could lead to enhanced fire weather danger. Winds will
gust to 15 to 20 mph this afternoon, and around 15 mph Tuesday
afternoon.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for AMZ131-
135-137-230-231.
Small Craft Advisory until 1 AM EST Tuesday for AMZ150-152-154.
Small Craft Advisory until 4 PM EST this afternoon for AMZ156-
158.
&&
SYNOPSIS...MHX
NEAR TERM...TL/MS
SHORT TERM...TL
LONG TERM...CEB
AVIATION...TL/CEB/RCF
MARINE...TL/CEB
FIRE WEATHER...MHXHazardous weather outlook, Nov 29, 4:02 AM EST, 9 hours before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 402 AM EST Mon Nov 29 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-300915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow- 402 AM EST Mon Nov 29 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Minimum RH values of 25-30 percent today will combine with NW wind gusts of around 20 mph, which could lead to enhanced fire danger. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203>205-300915- Northern Outer Banks-Ocracoke Island-Hatteras Island- 402 AM EST Mon Nov 29 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.